Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Oort's conjecture for $A_{g} \otimes {\mathbb {C}}$


Authors: Sean Keel and Lorenzo Sadun
Journal: J. Amer. Math. Soc. 16 (2003), 887-900
MSC (2000): Primary 14K10
DOI: https://doi.org/10.1090/S0894-0347-03-00431-4
Published electronically: May 30, 2003
MathSciNet review: 1992828
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the conjecture of Oort that a compact subvariety of the moduli space of principally polarized Abelian varieties of genus $g$ has codimension strictly greater than $g$, in characteristic zero, for $g \geq 3$.


References [Enhancements On Off] (What's this?)

  • [BD85] T. Brocker and T. tom Dieck, Representations of Compact Lie Groups, Springer, 1985. MR 86i:22023
  • [BT82] R. Bott and L. Tu, Differential Forms in Algebraic Topology, Springer, 1982. MR 83i:57016
  • [CP90] E. Colombo and G. P Pirola, Some density results for curves with nonsimple Jacobians, Math. Ann. 288 (1990), 161-178. MR 91h:14030
  • [Diaz87] S. Diaz, Complete subvarieties of the moduli space of smooth curves, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985), Amer. Math. Soc., Providence, RI, 1987, pp. 77-81. MR 89b:14039
  • [EV02] H. Esnault and E. Viehweg, Chern classes of Gauss-Manin bundles of weight $1$ vanish, preprint math.AG/020103, 2002.
  • [Faber99] C. Faber, A Conjectural Description of the Tautological Ring of the Moduli Space of Curves, Moduli of Curves and Abelian Varieties, 1999, pp. 109-125. MR 2000j:14044
  • [FL99] C. Faber and E. Looijenga, Remarks on Moduli of Curves, Moduli of Curves and Abelian Varieties, 1999, pp. 23-39. MR 2001b:14044
  • [FP00] C. Faber and R. Pandharipande, Logarithmic Series and Hodge Integrals in the Tautological Ring, Michigan Math. Jour. 48 (2000), 21-239. MR 2002e:14041
  • [Fulton84] W. Fulton, Intersection Theory, Springer-Verlag, 1984. MR 85k:14004
  • [Griffiths84] P. Griffiths, Curvature Properties of the Hodge bundles, Ann. of Math. Stud. 106 (1984), 29-49. MR 86b:14004
  • [GH78] P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley-Interscience, 1978. MR 80b:14001
  • [G99] G. van der Geer, Cycles on the Moduli Space of Abelian Varieties, Moduli of Curves and Abelian Varieties, 1999, pp. 65-88. MR 2001b:14009
  • [GO99] G. van der Geer and F. Oort, Moduli of Abelian Varieties: A Short Introduction and Survey, Moduli of Curves and Abelian Varieties, 1999, pp. 1-17. MR 2001a:14048
  • [Izadi98] E. Izadi, Density and completeness of subvarieties of moduli spaces of curves or abelian varieties, Math. Ann. 310 (1998), 221-233. MR 99m:14048
  • [Mumford83] D. Mumford, Towards an enumerative geometry of the moduli space of curves, Progress in Math. 36 (1983), 271-328. MR 85j:14046
  • [Kempf91] G. Kempf, Complex Abelian Varieties and Theta Functions, Springer-Verlag, 1991. MR 92h:14028
  • [Koblitz75] N. Koblitz, $p$-adic variation of the zeta-function over families of varieties defined over finite fields, Compos. Math. 31 (1975), 119-218. MR 54:2658
  • [Serre65] J.P. Serre, Lie algebras and Lie groups, Lectures given at Harvard University, 1964, W. A. Benjamin, Inc., 1965. MR 36:1582
  • [Zimmer84] R. Zimmer, Ergodic theory and semisimple groups, Birkhauser Verlag, 1984. MR 86j:22014

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14K10

Retrieve articles in all journals with MSC (2000): 14K10


Additional Information

Sean Keel
Affiliation: Department of Mathematics, University of Texas at Austin, Austin, Texas 78712
Email: keel@math.utexas.edu

Lorenzo Sadun
Affiliation: Department of Mathematics, University of Texas at Austin, Austin, Texas, 78712
Email: sadun@math.utexas.edu

DOI: https://doi.org/10.1090/S0894-0347-03-00431-4
Received by editor(s): May 1, 2002
Published electronically: May 30, 2003
Additional Notes: The first author was partially supported by NSF grant DMS-9988874
The second author was partially supported by Texas ARP grant 003658-152
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society